Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 261, NWS Blacksburg, VA

June 27, 2008Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 2008, 6:42 PM EDT for Halifax County, Virginia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2008, 6:42 PM EDT (22:42 UTC)
Expired
Jun 27, 2008, 7:00 PM EDT
In force
18 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 107 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 12:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 272243
SVRRNK
VAC083-272315-
/O.NEW.KRNK.SV.W.0261.080627T2242Z-080627T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
642 PM EDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 715 PM EDT.

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VIRGILINA...AND MOVING EAST AT 11 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VIRGILINA...
  AND HITESBURG.

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3663 7858 3666 7863 3665 7870 3659 7871
      3654 7874 3654 7888 3665 7883 3666 7870
      3665 7869 3667 7859 3664 7854
TIME...MOT...LOC 2242Z 277DEG 10KT 3657 7880

$$
2 follow-up statements
000 
WWUS51 KRNK 272257
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT FRI JUN 27 2008

VAC083-272315-
/O.CON.KRNK.SV.W.0261.000000T0000Z-080627T2315Z/
HALIFAX VA-
656 PM EDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...

AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VIRGILINA...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  VIRGILINA.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3659 7871 3656 7873 3655 7873 3654 7874
      3654 7881 3661 7876 3661 7871
TIME...MOT...LOC 2256Z 285DEG 18KT 3655 7872

$$

AMS
000 
WWUS51 KRNK 272300
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT FRI JUN 27 2008

VAC083-272310-
/O.CAN.KRNK.SV.W.0261.000000T0000Z-080627T2315Z/
HALIFAX VA-
700 PM EDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE 
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3659 7871 3656 7873 3655 7873 3654 7874
      3654 7881 3661 7876 3661 7871
TIME...MOT...LOC 2300Z 285DEG 18KT 3654 7870

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:39 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 27, 4:39 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT FRI JUN 27 2008

.SYNOPSIS...
UPPER AIR DISTURBANCES AHEAD OF A COLD FRONT MOVING THROUGH THE
OHIO VALLEY WILL AFFECT OUR REGION ON SATURDAY. A STRONG COLD
FRONT WILL ENTER SOUTH EASTERN WEST VIRGINIA AND WESTERN VIRGINIA
ON SUNDAY. HIGH PRESSURE ARRIVES BY THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
WW 618 IS IN EFFECT UNTIL 8PM EDT. THUNDERSTORM CLUSTERS HAVE BEEN
FORMING ALONG MESOSCALE VORT AXIS...THE VORT MOVING RAPIDLY EAST
ACROSS SRN PA...THE AXIS TRAILING SOUTHWEST INTO OUR CWA. CONCERN
FOR THE REMAINDER OF THE EVENING WILL BE STRONG THUNDERSTORM WIND
GUSTS ALONG WITH LARGE HAIL. LARGE TEMP/DEWPOINT SPREADS EXIST
ACROSS SOUTHSIDE VA...DCAPES AROUND 800. THIS WILL SUPPORT STRONG
DOWNDRAFTS WITH POTENTIAL FOR 50 TO 70 MPH WIND GUSTS. ANY 55DBZ
CORE ABOVE 23K OR 60 DBZ CORE ABOVE 18KFT WILL SUPPORT LARGE HAIL.

SEVERE THUNDERSTORM THREAT SHOULD END AFTER THE LOSS OF THE
DAYTIME HEATING AND EXIT OF THE MID LEVEL VORT. AREAS THAT
RECEIVED SOME RAINFALL WILL EXPERIENCE PATCHY FOG DURING THE
OVERNIGHT... ALL OF WHICH SHOULD BURN AWAY QUICKLY AFTER SUNRISE
SATURDAY.

FOR SATURDAY...STRONG UPPER LEVEL TROF WILL DIG SOUTHEASTWARD
ACROSS THE UPPER MIDWEST CONUS. A 70-80KT MID LEVEL JET IS PROGGED
TO ROUND THE BASE OF THE TROF...IN ADDITION TO INCREASING
UPPER DIFFLUENCE FROM THE GREAT LAKES...THROUGH THE OHIO VALLEY
AND INTO THE MID ATLANTIC REGION. AT THE SFC...A COLD FRONT WILL
MOVE SEWD INTO THE LOWER OH VALLEY DURING THE AFTERNOON. AHEAD OF
THE BOUNDARY...SFC DEWPOINTS ARE FORECAST IN THE UPPER 60S F WHICH
SHOULD RESULT IN MODERATE INSTABILITY ACROSS A LARGE AREA.
THUNDERSTORMS SHOULD INITIATE ALONG AND AHEAD OF THE FRONT WITH
SEVERAL CONVECTIVE CLUSTERS OR LINE SEGMENTS ORGANIZING DURING THE
LATE AFTERNOON AND EARLY EVENING. SEVERE STORMS ARE LIKELY IN THIS
ENVIRONMENT AND THESE STORMS MAY ENTER THE CWA DURING THE LATE
AFTERNOON AND EVENING. OTHER STORMS MAY DEVELOP WELL IN ADVANCE OF
THE FRONT OVER OUR MOUNTAINS DUE OROGRAPHIC LIFT AND DIFFERENTIAL
HEATING. THESE STORMS MAY ALSO BECOME SEVERE...EXIBITING PULSE
STORM CHARACTERISTICS. DCAPES WILL BE HIGH DUE TO FCST LARGE
SFC TEMP/DEWP SPREADS...SUPPORTING STRONG DOWNDRAFTS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
STRONG UPPER LOW DIVING INTO THE GREAT LAKES WILL SHOVE A COLD
FRONT THROUGH MUCH OF THE AREA SUNDAY AND SUNDAY NIGHT. W FLOW
AHEAD OF THE FRONT SHOULD ALLOW FOR SUFFICIENT HEATING ON
SUNDAY...BUT ALSO MAY DRY OUT MID LEVELS TO THE POINT THAT FRONT
AND STORMS MAY WAIT UNTIL LATE PM AS COOLING PROFILE OVERCOMES
THIS AFFECT AND STEEPENS LAPSE RATES. ALTHOUGH UPPER LEVEL WAVE
ARRIVES ON MONDAY...AIR MAY BE TOO DRY TO SUPPORT ANY
DEVELOPMENT...EXCEPT IN THE EXTREME SE PORTION OF THE CWA...IF
THAT. IF WINDS DIE OFF...A COOL NIGHT WILL FOLLOW AT IN THE SE
WEST VA MOUNTAINS INTO TUESDAY MORNING.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
ALTHOUGH BOTH THE ECMWF/GFS SHOW A STRONG COLD FRONT ALONG THE EAST
COAST LATER TUESDAY...THE RECENT TREND HAS BEEN TOO COLD AND TOO
STRONG WITH FRONTAL PASSAGES. SO...WOULD LEAN TOWARDS THE
ECMWF/WARMER LESS AMPLIFIES SOLUTION EARLY IN THE LONG RANGE.
HOWEVER...STRONG HIGH LATITUDE RIDGE IN WESTERN CANADA...WILL CAUSE
SHRTWVS TO EJECT IN NW FLOW INTO THE GREAT LAKES...WHICH WILL
EVENTUALLY DIG A TROUGH INTO THE GREAT LAKES. THUS...AFTER A RESPITE
EARLY NEXT WEEK...THE END OF NEXT WEEK AND NEXT WEEKEND LOOK ACTIVE
WITH LLVL WAA COMBINING WITH COOLING IN THE MIDLEVELS...AS A WEST TO
EAST COLD FRONT APPROACHES.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MOISTURE WILL STEADILY INCREASE INTO THE AREA THE NEXT SEVERAL
DAYS. THIS WILL RESULT IN AREAS OF EARLY MORNING FOG AND SCATTERED
AFTN AND EVENING TSTMS.

THUNDERSTORM CHANCES WILL INCREASE SATURDAY AND SUNDAY ALONG A
COLD FRONT THAT WILL BE CROSSING THE AREA FROM THE WEST. POTENTIAL
FOR SEVERE THUNDERSTORMS WILL EXIST...WIND GUSTS OF 50 KTS AND
LARGE HAIL.

A DRYING TREND WILL BEGIN MONDAY WITH BENIGN WEATHER EXPECTED FOR
MUCH OF NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KM
NEAR TERM...PM
SHORT TERM...KM
LONG TERM...KM
AVIATION...PM
Hazardous weather outlook, Jun 27, 3:58 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT FRI JUN 27 2008

VAZ007-009>018-022>024-032>035-043>047-058-059-282000-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
358 PM EDT FRI JUN 27 2008

...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING COLD FRONT WILL BRING THE THREAT OF STRONG TO SEVERE
THUNDERSTORMS TO THE AREA SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001>006-018>020-282000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
358 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE REGION
TODAY...PRODUCING ISOLATED INSTANCES OF LARGE HAIL AND DAMAGING
WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING COLD FRONT WILL BRING THE THREAT OF STRONG TO SEVERE
THUNDERSTORMS TO THE AREA SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ019-020-WVZ042>045-282000-
ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
358 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE REGION
TODAY...PRODUCING ISOLATED INSTANCES OF LARGE HAIL AND DAMAGING
WINDS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING COLD FRONT WILL BRING THE THREAT OF STRONG TO SEVERE
THUNDERSTORMS TO THE AREA SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 27, 5:28 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TSTM WND DMG     3 WSW CLOVERDALE        37.35N 79.97W
06/27/2008                   ROANOKE            VA   LAW ENFORCEMENT

            TREE DOWN ON COYNER SPRINGS ROAD NEAR HIGHWAY 460.

&&

SK
Local storm report, Jun 27, 5:47 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     HURT                    37.08N 79.28W
06/27/2008                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TREES DOWN IN TOWN AND ON HWY 29

&&

TW
Special weather statement, Jun 27, 5:54 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT FRI JUN 27 2008

VAZ016-017-032-272230-
PATRICK VA-FLOYD VA-CARROLL VA-
554 PM EDT FRI JUN 27 2008

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FANCY GAP...MOVING EAST AT 25 MPH. THE
STRONG THUNDERSTORM WILL BE NEAR...DUGSPUR AT 605 PM EDT...GROUNDHOG
MOUNTAIN AT 610 PM EDT...LAUREL FORK AT 615 PM EDT...WILLIS AT 620
PM EDT...AND MEADOWS OF DAN AT 630 PM EDT.

EXPECT FREQUENT DANGEROUS LIGHTNING AND WINDS GUSTING TO 45 MPH IN
THE PATH OF THIS STORM.

SEEK SHELTER IN A STURDY BUILDING IF A STORM APPROACHES YOUR AREA.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Local storm report, Jun 27, 5:59 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     4 E BURNT CHIMNEY       37.10N 79.76W
06/27/2008                   FRANKLIN           VA   DEPT OF HIGHWAYS

            TREES DOWN NEAR WESTLAKE BAPTIST CHURCH

0418 PM     TSTM WND DMG     6 SSW MONETA            37.10N 79.68W
06/27/2008                   FRANKLIN           VA   LAW ENFORCEMENT

            TWO LARGE PINE TREES SNAPPED OFF 3 MILES NORTH OF SCRUGGS
            IN THE LAKEWOOD FOREST AREA NEAR SMITH MOUNTAIN LAKE.

&&

SK
Special weather statement, Jun 27, 6:08 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT FRI JUN 27 2008

VAZ011-272245-
GILES VA-
608 PM EDT FRI JUN 27 2008

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF NARROWS...OR ABOUT 3 MILES
NORTHWEST OF WHITE GATE...MOVING NORTHEAST AT 16 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...THESSALIA AT 625 PM EDT...POPLAR HILL AT
630 PM EDT...NARROWS AT 635 PM EDT...BANE AT 640 PM
EDT...PEARISBURG...AND KIMBALLTON AT 645 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP
Special weather statement, Jun 27, 6:24 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EDT FRI JUN 27 2008

VAZ016-017-032-033-272315-
PATRICK VA-FLOYD VA-FRANKLIN VA-CARROLL VA-
624 PM EDT FRI JUN 27 2008

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INDIAN VALLEY TO 3
MILES SOUTHEAST OF WILLIS TO 4 MILES EAST OF CANA...MOVING EAST AT 27
MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...ALUM
RIDGE...AND ARARAT AT 630 PM EDT...ROCKY KNOB RECREATION AREA AT 640
PM EDT...FLOYD AT 645 PM EDT...AND WOOLWINE AT 650 PM EDT.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4.

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:14 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem59 min
Jun 27, 12:36 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista56 min
Jun 27, 12:46 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Lexington37 min
Jun 27, 1:12 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg78 min
Jun 27, 1:47 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville45 min
Jun 27, 2:05 PM EDTSevere Thunderstorm WarningRNKBland, Floyd, Giles, Montgomery, Pulaski, Wythe and 1 more55 min
Jun 27, 2:52 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more53 min
Jun 27, 3:07 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax26 min
Jun 27, 3:30 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell60 min
Jun 27, 3:43 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Pittsylvania, Roanoke, City of Roanoke and 1 more77 min
Jun 27, 4:14 PM EDTSevere Thunderstorm WarningRNKPatrick37 min
Jun 27, 4:42 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville45 min
Jun 27, 4:48 PM EDTSevere Thunderstorm WarningRNKBedford, Halifax, Henry, Pittsylvania, City of Danville72 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.